Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 8, 2021, 6:26 PM EDT for Okeechobee County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 6:26 PM EDT (22:26 UTC)
- Expired
- Jul 8, 2021, 7:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 103 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 652 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162
WWUS82 KMLB 082226
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
626 PM EDT Thu Jul 8 2021
FLZ058-082300-
Okeechobee-
626 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN OKEECHOBEE COUNTY...
At 625 PM EDT, a strong thunderstorm was located near Okeechobee,
moving southeast at 5 mph.
Wind gusts up to 50 mph and funnel clouds are possible with this
storm.
Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, Taylor Creek and
Okee Tantie Recreation Area.
Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2716 8071 2721 8079 2720 8083 2714 8087
2717 8088 2716 8089 2717 8091 2719 8091
2720 8094 2722 8095 2722 8097 2723 8099
2725 8098 2726 8100 2730 8100 2730 8103
2738 8068 2712 8068
TIME...MOT...LOC 2225Z 294DEG 5KT 2729 8082
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 4:03 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 8, 4:03 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 403 PM EDT Thu Jul 8 2021 .DISCUSSION... Current-Tonight... Early start to convection today, with scattered to numerous showers and lightning storms ongoing. The east coast sea breeze is currently pushing inland from Brevard county southward. Boundary collisions between the west and east coast sea breezes, along with outflow boundaries, will spark additional showers and lightning storms later this afternoon and early evening. Cell movement is towards the east around 15-20 mph. A few showers and storms may linger through midnight. Afternoon highs will be in the upper 80s to low 90s, with overnight lows in the low to mid 70s. Friday... An upper level high pressure system will set up over the Florida peninsula as Tropical Elsa continues to push northeast along the New England coast through the day on Friday. At the surface, a ridge axis will continue to be over the local area, slightly pulling off into the Atlantic waters in the afternoon and evening. Winds will be southerly around 5-10 mph before backing to the southeast along the coast in the afternoon as the east coast sea breeze passes. The east coast sea breeze will collide with the west coast sea breeze once again in the afternoon across the interior. This will allow for scattered to numerous showers and lightning storms to form, and eventually push out towards the Atlantic. Forecast soundings further supports high convection chances with PW values ranging from 1.98-2.20" across east central FLorida. Rain chances will be 60-70 percent in the afternoon and early evening across the local area with the highest chances occurring along the interior. Afternoon highs will be warm with highs in the upper 80s to low 90s. Overnight lows will be in low 70s except along the coast from Brevard southward where lows will be in the mid 70s. Saturday...(Modified Previous Discussion) As Elsa continues to pull northeastward through New England and, eventually, into Canada, the pressure gradient locally will remain fairly weak, with ridging just beginning to develop. Thus, light southerly flow in the morning will be overtaken by the inland progressing sea breeze in the afternoon, eventually colliding with the west coast sea breeze across the interior. Ample moisture, on the order of 2+", will allow for scattered to numerous showers and lightning storms to develop along the collision. So, have PoPs generally 50-60 percent, with the highest chances across the interior counties. With little shear to speak of and very modest lapse rates in the forecast soundings, not expecting anything in the way of severe thunderstorms. But, isolated strong wind gusts and small hail will be possible in the strongest storms. A few showers and storms may push eastward into the coastal waters into the evening hours. Highs will be in the upper 80s to low 90s under mostly cloudy skies. Overnight lows in the low to mid-70s. Sunday-Wednesday...(Previous Discussion) By Sunday, mid-level ridging developing over the western Atlantic will help to usher in onshore flow. This will then become well established through mid- week, with the mid-level ridge strengthening and low-level high pressure settling in off of the Carolina coast. Locally, increasingly onshore flow will help to confine much of the afternoon convection to the western side of the peninsula; thus, decreasing PoPs slightly to around 50-60% area-wide each day. In addition, high pressure will filter in some drier air, with PWATs falling below 2". If the GFS is to be believed, possibly to as low as 1.5" Wednesday afternoon/evening, so will have to see how much this limits convection. Typical summertime heat prevailing, with highs in the upper 80s to low 90s each afternoon and morning lows in the low to mid-70s. && .AVIATION... TAF locations will start off with scattered thunderstorms before diminishing this evening around 00Z. Outside of showers and thunderstorms, VFR conditions are expected with light winds from the south-southwest and variable light winds overnight before increasing shortly after sunrise from the southwest. && .MARINE... Current-Tonight... Early start to convection this afternoon, with scattered to numerous showers and lightning storms ongoing across the interior that are moving eastward and out towards the Atlantic. Cell movement is towards the east around 15-20 KT. Additional showers and storms are expected to form this afternoon and push out into the Atlantic. A few showers and isolated lightning storms will be possible before midnight. Current buoy observations shows seas are 2 ft with winds around 8 KT. Winds will be S/SE this afternoon around 10 KT before veering southerly overnight. Seas will continue to be 1-3 ft through the time period. Friday- Favorable boating conditions, as an upper level high pressure system sets up over the adjacent waters. Deep moisture will continue to be present through the day. Scattered showers and lightning storms are expected to push from the shore, moving eastward out into the Atlantic in the afternoon and evening hours. Winds will be southerly around 5 KT in the morning before backing to the SE at around 5-10 KT in the afternoon as the sea breeze forms. Seas will be 1-3 ft. Saturday...(Modified Previous Discussion) Scattered to numerous showers and lightning storms expected across the interior in the afternoon, a few of which may drift towards the Atlantic waters in the evening hours. Light generally southerly flow during the overnight hours becoming S/SE at around 5-10kts each afternoon as the sea breeze develops. Seas 1-3ft. Sunday-Tuesday...(Previous Discussion) Ridging develops and strengthens over the western Atlantic into mid-week, producing progressively onshore flow. Winds increasing to around 10-12kts each afternoon, while the E/SE flow keeps much of the afternoon convection on the western side on the peninsula. Seas 2-3ft, increasing to 3-4ft on Tuesday. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 90 73 89 / 20 60 20 50 MCO 74 92 73 89 / 30 70 30 60 MLB 75 89 75 89 / 30 60 30 60 VRB 74 90 74 89 / 40 60 30 60 LEE 75 90 74 89 / 10 60 20 60 SFB 75 92 75 90 / 20 60 30 50 ORL 76 92 75 90 / 20 70 30 60 FPR 74 90 74 89 / 40 60 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Watson/Volkmer/Fehling
Hazardous weather outlook, Jul 8, 3:57 AM EDT, 14 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 357 AM EDT Thu Jul 8 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-090000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 357 AM EDT Thu Jul 8 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and isolated lightning storms could initiate north of I-4 later this morning and early afternoon. A higher chance for showers and storms will exist later in the afternoon and early evening through sea breeze and boundary collisions with peak heating. Numerous showers and scattered thunderstorms this afternoon and early evening will move slowly toward the northeast or east at 5 to 10 mph. Primary storm threats include frequent cloud to ground lightning strikes, torrential downpours leading to rainfall amounts of 1 to 2 inches in a short amount of time, and wind gusts to around 45 mph. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .RIP CURRENT IMPACT... A Moderate risk for life-threatening rip currents continues at the central Florida Atlantic beaches today. Remember to swim only within sight of a lifeguard and never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... Stronger storms today will have the potential to produce wind gusts of 35 knots or a little higher over inland lakes, the Intracoastal Waterway, and adjacent Atlantic from this morning through around sunset. Frequent lightning and locally higher waves are also likely. Boaters should be on the lookout for storms approaching from the west. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Expect a return to a normal summertime pattern of mainly afternoon and evening showers and lightning storms each day. Threats will be locally heavy downpours, occasional to frequent lightning, and gusty winds. A Moderate risk of dangerous rip currents will continue through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Sedlock
In the hours before
Special weather statement, Jul 8, 12:30 PM EDT, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1230 PM EDT Thu Jul 8 2021
FLZ041-044>046-081700-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
1230 PM EDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE AND NORTHWESTERN ORANGE
COUNTIES UNTIL 100 PM EDT...
At 1229 PM EDT, Doppler radar was tracking a strong thunderstorm
near Apopka, moving northeast at 20 mph.
Wind gusts to 40 to 45 mph will be possible with this storm.
Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs and Ocoee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2871 8166 2884 8142 2891 8134 2872 8109
2866 8127 2848 8166 2857 8166 2858 8165
2859 8166
TIME...MOT...LOC 1629Z 237DEG 17KT 2870 8154
VolkmerSpecial weather statement, Jul 8, 12:33 PM EDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1233 PM EDT Thu Jul 8 2021
FLZ144-081715-
Southern Lake County FL-
1233 PM EDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE COUNTY UNTIL
115 PM EDT...
At 1232 PM EDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Lake Louisa, or 13 miles south of Groveland,
moving northeast at 20 mph.
Wind gusts to 45 mph will be possible with this storm.
Locations impacted include...
Clermont and Lake Louisa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2844 8196 2858 8166 2835 8166 2835 8179
2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 1632Z 237DEG 17KT 2837 8191
VolkmerSpecial weather statement, Jul 8, 12:49 PM EDT, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1249 PM EDT Thu Jul 8 2021
FLZ041-141-081730-
Coastal Volusia FL-Inland Volusia FL-
1249 PM EDT Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VOLUSIA COUNTY UNTIL
130 PM EDT...
At 1247 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Maytown, or 8 miles southwest of Edgewater, moving
northeast at 20 mph.
Wind gusts of 40 to 45 mph will be possible with this storm.
Locations impacted include...
Deltona, Port Orange, New Smyrna Beach, Edgewater and Orange City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2908 8089 2882 8070 2879 8097 2869 8097
2869 8102 2875 8106 2878 8105 2881 8107
2883 8111 2882 8113 2881 8112 2879 8114
2879 8118 2880 8118 2891 8133 2912 8091
TIME...MOT...LOC 1647Z 246DEG 19KT 2890 8102
15Local storm report, Jul 8, 2:17 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
217 PM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST 4 NNE PORT SAINT JOHN 28.53N 80.77W
07/08/2021 M40 MPH Brevard FL OTHER FEDERAL
GUST TO 40 MPH/35 KT FROM THE NW AT USSF TOWER 1007.
&&
JCLocal storm report, Jul 8, 2:27 PM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
227 PM EDT THU JUL 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND GST 3 E HAULOVER CANAL 28.74N 80.70W
07/08/2021 M45.00 MPH Brevard FL OTHER FEDERAL
GUST TO 45 MPH/39 KT FROM THE WNW AT USSF TOWER 0019.
0220 PM TSTM WND GST 7 SSW PLAYALINDA BEACH 28.56N 80.67W
07/08/2021 M43.00 MPH Brevard FL OTHER FEDERAL
GUST TO 43 MPH/37 KT FROM THE NW AT USSF TOWER 0509.
&&
JCSpecial weather statement, Jul 8, 6:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
626 PM EDT Thu Jul 8 2021
FLZ058-082300-
Okeechobee-
626 PM EDT Thu Jul 8 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN OKEECHOBEE COUNTY...
At 625 PM EDT, a strong thunderstorm was located near Okeechobee,
moving southeast at 5 mph.
Wind gusts up to 50 mph and funnel clouds are possible with this
storm.
Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, Taylor Creek and
Okee Tantie Recreation Area.
Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.
LAT...LON 2716 8071 2721 8079 2720 8083 2714 8087
2717 8088 2716 8089 2717 8091 2719 8091
2720 8094 2722 8095 2722 8097 2723 8099
2725 8098 2726 8100 2730 8100 2730 8103
2738 8068 2712 8068
TIME...MOT...LOC 2225Z 294DEG 5KT 2729 8082
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:30 PM EDT | Special Weather Statement | MLB | Orange | 30 min |
| Jul 8, 12:33 PM EDT | Special Weather Statement | MLB | Lake | 42 min |
| Jul 8, 12:43 PM EDT | Special Marine Warning | MLB | 62 min | |
| Jul 8, 12:49 PM EDT | Special Weather Statement | MLB | Volusia | 41 min |
| Jul 8, 1:04 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 26 min |
| Jul 8, 2:02 PM EDT | Special Marine Warning | MLB | 88 min | |
| Jul 8, 2:53 PM EDT | Special Marine Warning | MLB | 67 min | |
| Jul 8, 3:11 PM EDT | Special Marine Warning | MLB | 94 min | |
| Jul 8, 4:07 PM EDT | Areal Flood Advisory | MLB | Brevard | 83 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.